Boy, it's ironic that Cubbie Swagger isn't around anymore, because I ended up having a minor health scare thanks to the very same "acne medication," Minocylcine, that he claims had him in the worst hospital in America with the most incompetent doctors simply throwing pills at him to treat the epilepsy he somehow caught as an adult.
My brother got married earlier this month, and from time to time I get flare-ups of rosacea, and I wanted to make sure that didn't happen over the course of the long wedding weekend. One of my doctors had me on a long term, low dose antibiotic to treat it, but I had just started taking it a few weeks before and it typically took a good 2-3 months to really take effect, so since the wedding was less than a month away I went back to her asking if there was something stronger I could take in the short term. She suggested Minocycline, and right away said that she didn't want me on it for more than 2-3 months at the most since I was dealing with anything anywhere near severe enough to merit it using for longer than that (Cubbie Swagger, you have my condolences for apparently having a monstrous pizza-face that inexplicably kept you on a super-antibiotic for about a decade). She explained that they don't want to have patients on any antibiotics that strong long term unless absolutely necessary because, to over-simplify, it will end up destroying essentially all of the bacteria in the body, good and bad, and you can catch illnesses or infections easier.
"Holy cow, that lunatic on NSBB might have been right!" Well, not really; homeboy was ranting that his medication had obliterated his immune system. What we're talking about is things like UTIs. BUT...after about 3 weeks, man, this medicine wrecked me. Very sudden weight gain (about 15 pounds in less than a month) with no change to my daily routine (which I have kept real strict while losing a good 155 pounds over the last year and a half), feeling achey and feverish, bad indigestion and bloating and, worst of all, CRAZY heart palpitations. I was diagnosed with those when I was a little kid, but it's fortunately never been anything serious; they come and go without much notice. Maybe flare up if I am really stressed or have crazy spicy food, but that's it; I've been tested out the whazoo repeatedly over the years and my heart is fine. But this was nuts; felt like my heart was skipping a beat every 30 seconds or so, and at times I would be hit with this crazy intense feeling of wanting to immediately go to sleep, even if I was standing or walking somewhere.
So I'm freaking out, thinking I am REALLY sick or I'm in the process of heart failure or who knows what, so I call my cardiologist right away and immediately, the first things they ask after first making sure I'm not having any heart attack/failure symptoms (turns out I wasn't; the extreme tiredness was due to the Vagas nerve being pressured; look it up), was to ask if anything has changed in my diet or the medications I take. As soon as I tell her the only thing that's changed is adding the Minocycline, boom, she tells me to stop taking it. Has me call the prescribing doctor, they concur, and I stop taking it. Within 48 hours, the heart palpitations are back to normal. Within a day or 2 of that, not feeling feverish any more. Then no more stomach issues. Voila! Not gonna mess with that stuff ever again.
So, hey, turns out the nut job WAS talking about a medication that can mess you up. But the rest of this ramblings were still nonsense since, shocker, one of the very first things a doctor did after I reported my symptoms was to ask what medications I was taking, plus he was a loony tune living off of fast food, crazy aggro workouts and taking an incredibly powerful antibiotic years and years after he should have been (and nary a single nurse or doctor asked anything about anything along these lines).